Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

March 20, 2012Chesterfield County, City of Richmond, Virginia

NWS Wakefield, VA issued this special weather statement at Mar 20, 2012, 11:31 PM EDT for Chesterfield County, City of Richmond, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 11:31 PM EDT (03:31 UTC)
Expired
Mar 21, 2012, 12:15 AM EDT
In force
44 min
Issued by
NWS Wakefield, VA

Counties Chesterfield County, VA, City of Richmond, VA

The radar

The Norfolk radar (KAKQ), 71 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS81 KAKQ 210331
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1131 PM EDT TUE MAR 20 2012

VAZ069>071-210415-
CHESTERFIELD VA-HENRICO VA-POWHATAN VA-
1131 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORMS CONTINUE MOVING THROUGH WESTERN PORTIONS OF 
METRO RICHMOND...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
A CLUSTER OF STRONG THUNDERSTORMS FROM THE WEST SIDE OF DOWNTOWN 
RICHMOND TO MOSELEY...OR FROM GLEN ALLEN TO MOSELEY...MOVING 
EAST..SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  CLOVER HILL AROUND 1135 PM EDT...
  MEADOWBROOK AROUND 1140 PM EDT...
  DREWRYS BLUFF AROUND 1145 PM EDT...
  I 95 AND CHIPPENHAM PARKWAY AROUND 1150 PM EDT...
  RICHMOND HEIGHTS AROUND 1155 PM EDT...
  CHESTERFIELD AROUND MIDNIGHT EDT...

HAIL CAN BE EXPECTED WITH THESE STORMS AND THESE STORMS HAVE A 
HISTORY OF PRODUCING HAIL UP TO THE SIZE OF DIMES AND PENNIES. WIND 
GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS AS WELL.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3752 7738 3733 7739 3727 7760 3744 7782
      3749 7766 3762 7758

$$

LBROWN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Mar 20, 10:38 PM EDT, 53 minutes earlier.

Area forecast discussion, Mar 20, 10:38 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1038 PM EDT TUE MAR 20 2012

.SYNOPSIS...
SURFACE HIGH PRESSURE REMAINS ANCHORED OFF THE COAST THROUGH LATE
THIS WEEK. A SERIES OF WEAK DISTURBANCES WILL CREATE THE
POTENTIAL FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY. A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
QUICK UPDATE TO ACCOUNT FOR LATEST SAT/RADAR TRENDS. LATEST IN A
SERIES OF UPPER LEVEL DISTURBANCES, NOTED ON EARLY EVENING WV SAT
IMAGERY, WILL CONTINUE TO PUSH S/SE OVERNIGHT. PULSE CONVECTION OF
EARLIER IN THE EVENING HAS WANED A BIT, THOUGH HAVE CONTINUED TO
NOTE A FEW STRONG TSTMS AT THIS HOUR THAT HAVE MOVED INTO
PREVIOUSLY UNTAPPED, AND STILL MARGINALLY UNSTABLE, AREAS JUST
WEST OF RIC. LIKELY POPS NOW IN PLACE WELL INTO THE OVERNIGHT
HOURS OVER THE SW CORNER OF THE CWA, WITH SCT/ISO STORMS IN THE
FORECAST FOR THE REMAINDER OF THE WESTERN HALF OF THE AREA.

OTHERWISE, WITH LITTLE CHANGE TO THE GENERAL WEATHER PATTERN,
FARTHER EAST AREAS OF FOG HAVE DEVELOPED OVER THE DELMARVA AND
MUCH OF S NJ, AND CONFIDENCE IS HIGH THAT FOG, SOME OF IT LOCALLY
DENSE WILL BE REMAIN OVER THE EASTERN SHORE AND EASTERN VA,
LASTING INTO WEDNESDAY MORNING. SLIGHTLY MORE UNSURE ABOUT FOG
CHANCES WELL INLAND WITH PLENTY OF CLOUDS IN PLACE THROUGH MUCH OF
THE NIGHT. HAVE HIT FOG WORDING HARDER OVER COASTAL ZONES, ESP
NORTHERN NECK/EASTERN SHORE, WITH AT LEAST PATCHY FOG WORDING ALL
ZONES OVERNIGHT. HWO WORDING LOOKS GOOD, AND WILL BE RETAINED,
THOUGH WILL BEEF UP VSBY RESTRICTIONS OVER EASTERN SHORE AND
ATLANTIC COAST. WILL CONTINUE TO MONITOR OBS FOR POSSIBLE NPW/SPS
ISSUANCE IN THE NEXT FEW HRS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE GENERAL WEATHER PATTERN DOES NOT CHANGE THROUGH FRIDAY. A SERIES
OF WEAK SHORTWAVES...IN ADDITION TO AFTERNOON INSTABILITY DUE TO
DAYTIME HEATING...WILL KEEP CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS IN THE FORECAST WEDNESDAY THROUGH FRIDAY. AS THE
SURFACE HIGH WOBBLES OFF THE MID ATLANTIC AND SOUTHEAST COASTS...
THE PLACEMENT OF PRECIPITATION WILL VARY EACH DAY. THERE CONTINUES
TO BE A FOCUSED AREA FOR THUNDERSTORM DEVELOPMENT IN THE EASTERN
PIEDMONT ON WEDNESDAY AND HAVE KEPT THAT PART OF THE FORECAST
INTACT. BY THURSDAY AND FRIDAY...A WEAK THETA-E RIDGE MOVES UP
INTO SOUTHEAST VA/NORTHEAST NC AND COULD HELP TO FOCUS CONVECTION
WITHIN A MORE DESIGNATED AREA THAN WHAT HAS BEEN SEEN EARLY IN THE
WEEK. WILL NEED TO KEEP AN EYE ON HOW THIS TRENDS OVER THE NEXT
DAY OR TWO. EXPECT FOG TO DEVELOP EACH NIGHT AND LAST THROUGH THE
POST-DAYBREAK MORNING HOURS. COVERAGE OF FOG SHOULD TRANSITION
FROM AREAS TO PATCHY BY THURSDAY AND FRIDAY MORNING. DAYTIME HIGHS
WILL BE ON A GRADUAL UPWARD TREND FOR THE REST OF THE WORK WEEK.
FRIDAY COULD BE THE HOTTEST DAY AS WARM AIR AHEAD OF AN
APPROACHING FRONT GETS PUMPED UP INTO THE MID ATLANTIC REGION.
WENT ABOVE MOST GUIDANCE WITH HIGHS IN LOW 80S FOR INTERIOR VA/NC
AND UPPER 70S FOR COASTAL AREAS (INCLUDING THE LOWER EASTERN SHORE).

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS CONTINUE TO SHOW THE UPR LOW CURRENTLY OVER THE TX PANHANDLE
SLOWLY PUSHING EASTWARD THROUGH THE WEEK AND EVENTUALLY IMPACTING
THE MID-ATLANTIC REGION THIS COMING WEEKEND. MOISTURE ASSOCIATED
WITH THIS SYSTEM SPREADS EAST AND INTO THE FA BY LATE FRIDAY
NIGHT...SO HAVE BUMPED UP POPS INTO 30-50% RANGE ACCORDINGLY (50%
FAR WEST). MODELS ARE STARTING TO COME INTO BETTER AGREEMENT ON
TIMING/TRACK OF UPR LOW WITH THE 20/12Z SUITE...WHICH NOW LOOKS LIKE
IT WILL MOVE INTO AND THRU THE MID-ATLANTIC STATES SAT NIGHT AND
SUNDAY BEFORE MOVING OFF THE COAST SUNDAY NIGHT. NOT READY TO GO
LIKELY POPS JUST YET OVER THE WEEKEND...BUT HAVE INCREASED TO SOLID
CHC POPS (50%) FOR THE SAT THRU SUN TIME FRAME. WILL TAPER POPS OFF
SUNDAY NIGHT AS THE UPR LOW PULLS AWAY...THEN DRY WX RETURNS EARLY
NEXT WEEK. STILL MILD SATURDAY WITH HIGHS IN THE 70S EXCEPT M-U60S
COASTAL AREAS. A LITTLE COOLER BUT STILL ABOVE NORMAL SUNDAY/MONDAY
WITH HIGHS AROUND 70 EXCEPT 60-65 COASTAL AREAS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
ANOTHER NGT W/ HI PROB FOR LIFR IN ST/FG FOR MUCH OF THE AREA. THE
CLDS/FG WL BE SLO TO DSPT WED MRNG. OTRW...A BIT MORE SOUTHERLY FLOW
WED NGT-FRI...SO DIURNAL PATTERN OF MORNG LOW CLOUDS/FOG WILL TEND
TO DIMINISH. A LOW PRESSURE SYSTEM AFFECTS THE REGION THIS WEEKEND.

&&

.MARINE...
BENIGN WX PATTERN TO CONTINUE ACROSS THE WATERS THROUGH FRIDAY AS A
SFC RIDGE OF HIGH PRESSURE REMAINS ANCHORED ALONG THE MID-ATLANTIC
COAST. THRU WED MORNING...THERE WILL BE A WEAK PRESSURE GRADIENT IN
PLACE AND ONSHORE FLOW WILL DOMINATE WITH WINDS FROM THE E OR SE AT
LESS THAN 10 KT. FOG WILL AGAIN BE POSSIBLE WED MORNING. SOME MINOR
CHANGES OCCUR BY MIDDAY WED THROUGH THURS AS THE GRADIENT BECOMES A
LITTLE STRONGER AND SSE WINDS WILL TEND TO AVG OUT BETWEEN 10-15 KT
(ALTHOUGH CONTINUES TO LOOK SUB-SCA AT THIS POINT). SEAS 2-3 FT AND
WAVES IN THE BAY 1-2 FT THRU FRIDAY. MORE SIGNIFICANT
CHANGES/STRONGER WINDS APPEAR LIKELY BY THIS WEEKEND INTO EARLY NEXT
WEEK AS A SLOW MOVING LOW PRESSURE SYSTEM AFFECTS THE MID-ATLANTIC.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAM/BMD
NEAR TERM...MAM/BMD
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...ALB/MAS
MARINE...JDM
Hazardous weather outlook, Mar 20, 10:43 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1043 PM EDT TUE MAR 20 2012

NCZ012>017-030>032-VAZ048-049-060>074-079>083-087>090-092-093-096-
097-211000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
1043 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE
OF HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND PEA SIZE HAIL.

AREAS OF FOG...SOME LOCALLY DENSE...ARE EXPECTED TO DEVELOP AGAIN
OVERNIGHT AND PERSIST THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-211000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1043 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT...WITH VISIBILITIES
BECOMING REDUCED TO LESS THAN 1 MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ102-VAZ075>078-084>086-091-094-095-098>100-211000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1043 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

AREAS OF FOG...SOME LOCALLY DENSE...ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT TONIGHT AND PERSIST THROUGH WEDNESDAY MORNING.
VISIBILITIES WITHIN LOCALLY DENSE FOG AREAS COULD BECOME REDUCED
TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Mar 20, 9:25 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EDT TUE MAR 20 2012

VAZ060-067>069-210200-
AMELIA VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
925 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORM MOVING FROM AMELIA COUNTY INTO NOTTOWAY COUNTY...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM MORVEN TO JETERSVILLE MOVING SOUTHWEST AT
10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JETERSVILLE AROUND
1000 PM EDT...

EXPECT LOCALLY HEAVY RAIN...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3724 7804 3729 7824 3744 7818 3746 7804

05
Special weather statement, Mar 20, 10:02 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1002 PM EDT TUE MAR 20 2012

VAZ069-210300-
POWHATAN VA-
1002 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORM MOVING INTO POWHATAN COUNTY...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER TRENHOLM...MOVING EAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR TRENHOLM AT 1015 PM
EDT...BELONA AT 1045 PM EDT...POWHATAN LAKES AT 1100 PM EDT.

EXPECT SMALL HAIL, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3763 7792 3749 7792 3752 7811 3759 7809

05
Special weather statement, Mar 20, 10:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1031 PM EDT TUE MAR 20 2012

VAZ062-069-210315-
GOOCHLAND VA-POWHATAN VA-
1031 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORM OVER GOOCHLAND COUNTY...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A STRONG THUNDERSTORM OVER CROZIER...MOVING SOUTHEAST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CROZIER...AND...FINE CREEK MILLS AT
1040 PM EDT...SABOT...AND...CHESTNUT OAKS AT 1100 PM EDT...SUBLETTS
AT 1105 PM EDT...MANAKIN AT 1115 PM EDT.

EXPECT SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAINFALL IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3766 7766 3753 7770 3748 7792 3762 7793
      3774 7784

LBROWN
Special weather statement, Mar 20, 10:59 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1059 PM EDT TUE MAR 20 2012

VAZ062-069>071-210345-
CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA-
1059 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL VIRGINIA...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM MANAKIN TO CHESNUT OAKS...OR FROM ROUTE 288
AND I 64 TO 6 MILES WEST OF ROUTE 288 AND ROUTE 60...MOVING SOUTHEAST
AT 10 TO 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR   FOUNDERS
BRIDGE AROUND 1105 PM EDT...
  MOSELEY AROUND 1115 PM EDT...
  TUCKAHOE AROUND 1125 PM EDT...
  WOODLAKE SUBDIVISION AROUND 1135 PM EDT...
  WINTERPOCK AROUND 1140 PM EDT...
  ROUTE 288 AND ROUTE 360 AROUND 1145 PM EDT...

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY...WITH FLOODING
OF LOW LYING AND FLOOD PRONE AREAS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3759 7751 3742 7749 3732 7769 3752 7790
      3761 7779 3769 7771

LBROWN
Local storm report, Mar 20, 11:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 PM EDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             TOBACCOVILLE            37.48N  78.10W
03/20/2012  E0.88 INCH       POWHATAN           VA   TRAINED SPOTTER

1115 PM     HAIL             ROUTE 288 AND ROUTE 60  37.51N  77.69W
03/20/2012  E0.75 INCH       CHESTERFIELD       VA   AMATEUR RADIO

&&

EVENT NUMBER AKQ1200226 AKQ1200227

05
Special weather statement, Mar 20, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1131 PM EDT TUE MAR 20 2012

VAZ069>071-210415-
CHESTERFIELD VA-HENRICO VA-POWHATAN VA-
1131 PM EDT TUE MAR 20 2012

...STRONG THUNDERSTORMS CONTINUE MOVING THROUGH WESTERN PORTIONS OF
METRO RICHMOND...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS FROM THE WEST SIDE OF DOWNTOWN
RICHMOND TO MOSELEY...OR FROM GLEN ALLEN TO MOSELEY...MOVING
EAST..SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  CLOVER HILL AROUND 1135 PM EDT...
  MEADOWBROOK AROUND 1140 PM EDT...
  DREWRYS BLUFF AROUND 1145 PM EDT...
  I 95 AND CHIPPENHAM PARKWAY AROUND 1150 PM EDT...
  RICHMOND HEIGHTS AROUND 1155 PM EDT...
  CHESTERFIELD AROUND MIDNIGHT EDT...

HAIL CAN BE EXPECTED WITH THESE STORMS AND THESE STORMS HAVE A
HISTORY OF PRODUCING HAIL UP TO THE SIZE OF DIMES AND PENNIES. WIND
GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS AS WELL.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3752 7738 3733 7739 3727 7760 3744 7782
      3749 7766 3762 7758

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 9:25 PM EDTSpecial Weather StatementAKQAmelia65 min
Mar 20, 10:02 PM EDTSpecial Weather StatementAKQPowhatan58 min
Mar 20, 10:31 PM EDTSpecial Weather StatementAKQPowhatan44 min
Mar 20, 10:59 PM EDTSpecial Weather StatementAKQChesterfield46 min
Mar 21, 12:06 AM EDTSpecial Weather StatementAKQHenrico, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Mar 21, 5:36 AM EDTDense Fog AdvisoryAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 14 more4 hr
Mar 21, 3:01 PM EDTSpecial Weather StatementAKQGreensville59 min
Mar 21, 3:20 PM EDTSpecial Weather StatementAKQSouthampton40 min
Mar 21, 3:30 PM EDTSpecial Weather StatementAKQYork30 min
Mar 21, 3:32 PM EDTSpecial Weather StatementAKQCity of Virginia Beach28 min
Mar 21, 3:52 PM EDTSpecial Weather StatementAKQSussex23 min
Mar 21, 4:04 PM EDTSpecial Weather StatementAKQCity of Williamsburg56 min
Mar 21, 4:20 PM EDTSpecial Weather StatementAKQSussex55 min
Mar 21, 4:22 PM EDTSpecial Weather StatementAKQSussex53 min
Mar 21, 4:30 PM EDTSpecial Weather StatementAKQPrince George30 min
Mar 21, 4:32 PM EDTSpecial Weather StatementAKQJames City13 min
Mar 21, 4:34 PM EDTSpecial Weather StatementAKQCity of Virginia Beach26 min
Mar 21, 4:45 PM EDTSpecial Weather StatementAKQCity of Norfolk60 min
Mar 21, 5:10 PM EDTSpecial Weather StatementAKQCity of Petersburg35 min
Mar 21, 5:13 PM EDTSpecial Weather StatementAKQCity of Emporia62 min
Mar 21, 5:37 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia38 min
Mar 21, 5:58 PM EDTSpecial Weather StatementAKQDinwiddie62 min
Mar 21, 6:01 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth, City of Virginia Beach59 min
Mar 21, 6:07 PM EDTSpecial Weather StatementAKQChesterfield, City of Colonial Heights, City of Petersburg23 min
Mar 21, 6:20 PM EDTSpecial Weather StatementAKQDinwiddie55 min
Mar 21, 6:30 PM EDTSpecial Weather StatementAKQChesterfield30 min
Mar 21, 7:02 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond28 min
Mar 21, 7:14 PM EDTSpecial Weather StatementAKQKing William61 min
Mar 21, 7:55 PM EDTSpecial Weather StatementAKQHanover65 min
Mar 21, 4:33 PM EDTSpecial Weather StatementAKQWicomico27 min
Mar 21, 5:00 PM EDTSpecial Weather StatementAKQWicomico45 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.